Alert archive / Iowa / Flash Flood Watches in 2009
Flash Flood Watch 2, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood watch at Mar 7, 2009, 3:59 PM CST for 16 counties in Iowa. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2009, 3:59 PM CST (21:59 UTC)
- Expired
- Mar 8, 2009, 1:00 PM CDT
- In force
- 20 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- None
Counties Appanoose County, IA, Black Hawk County, IA, Bremer County, IA, Butler County, IA, Davis County, IA, Grundy County, IA, Jasper County, IA, Lucas County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Poweshiek County, IA, Tama County, IA, Wapello County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 80 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 469 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KDMX 072159 FFADMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 359 PM CST SAT MAR 7 2009 .LOW PRESSURE MOVING ACROSS THE REGION WILL BRING MODERATE TO HEAVY RAINFALL TONIGHT INTO SUNDAY MORNING ACROSS PORTIONS OF CENTRAL IOWA. THE RAIN IS FORECAST TO END BY MIDDAY ON SUNDAY. IAZ027-028-038-039-049-050-061-062-074-075-084>086-095>097-080500- /O.NEW.KDMX.FF.A.0002.090307T2200Z-090308T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK- MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ALLISON...WAVERLY...GRUNDY CENTER... WATERLOO...MARSHALLTOWN...TOLEDO...NEWTON...GRINNELL... KNOXVILLE...OSKALOOSA...CHARITON...ALBIA...OTTUMWA...CORYDON... CENTERVILLE...BLOOMFIELD 359 PM CST SAT MAR 7 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHEAST IOWA...SOUTH CENTRAL IOWA AND SOUTHEAST IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA... GRUNDY...JASPER...MARSHALL...POWESHIEK AND TAMA. IN NORTH CENTRAL IOWA...BUTLER. IN NORTHEAST IOWA...BLACK HAWK AND BREMER. IN SOUTH CENTRAL IOWA...APPANOOSE...LUCAS...MAHASKA... MARION...MONROE AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. * THROUGH SUNDAY AFTERNOON * RAINFALL OF ONE HALF TO ONE INCH FROM LAST NIGHT INTO TODAY HAS PUSHED CREEKS TO NEAR BANK FULL IN SOME LOCATIONS. ADDITIONAL RAINFALL TONIGHT OF THREE-QUARTER TO AN INCH AND A HALF ARE EXPECTED ACROSS THE WATCH AREA. THE GROUND IS STILL FROZEN IN MANY LOCATIONS WITH LITTLE GROUND COVER TO SLOW RUNOFF FROM ANY RAINFALL. WITH STREAM NEAR BANKFULL AND ADDITIONAL HEAVY RAIN EXPECTED...FLASH FLOODING MAY BECOME AN ISSUE OVERNIGHT INTO SUNDAY MORNING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ CC
2 follow-up statements
000 WGUS63 KDMX 080300 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 900 PM CST SAT MAR 7 2009 .LOW PRESSURE MOVING ACROSS THE REGION WILL BRING MODERATE TO HEAVY RAINFALL TONIGHT INTO SUNDAY MORNING ACROSS PORTIONS OF CENTRAL IOWA. THE RAIN IS FORECAST TO END BY MIDDAY ON SUNDAY. IAZ027-028-038-039-049-050-061-062-074-075-084>086-095>097-081100- /O.CON.KDMX.FF.A.0002.000000T0000Z-090308T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK- MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ALLISON...WAVERLY...GRUNDY CENTER... WATERLOO...MARSHALLTOWN...TOLEDO...NEWTON...GRINNELL... KNOXVILLE...OSKALOOSA...CHARITON...ALBIA...OTTUMWA...CORYDON... CENTERVILLE...BLOOMFIELD 900 PM CST SAT MAR 7 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHEAST IOWA...SOUTH CENTRAL IOWA AND SOUTHEAST IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...GRUNDY...JASPER... MARSHALL...POWESHIEK AND TAMA. IN NORTH CENTRAL IOWA...BUTLER. IN NORTHEAST IOWA...BLACK HAWK AND BREMER. IN SOUTH CENTRAL IOWA...APPANOOSE...LUCAS...MAHASKA...MARION...MONROE AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. * THROUGH SUNDAY AFTERNOON * RAINFALL OF ONE HALF TO ONE INCH FROM LAST NIGHT INTO TODAY HAS PUSHED CREEKS TO NEAR BANK FULL IN SOME LOCATIONS. ADDITIONAL RAINFALL TONIGHT OF THREE-QUARTER TO AN INCH AND A HALF ARE POSSIBLE ACROSS THE WATCH AREA WITH THE GREATEST THREAT SOUTH OF HIGHWAY 30. THE GROUND IS STILL FROZEN IN MANY LOCATIONS WITH LITTLE GROUND COVER TO SLOW RUNOFF FROM ANY RAINFALL. WITH STREAM NEAR BANKFULL AND ADDITIONAL HEAVY RAIN EXPECTED...FLASH FLOODING MAY BECOME AN ISSUE OVERNIGHT INTO SUNDAY MORNING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ DONAVON
000 WGUS63 KDMX 080909 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 409 AM CDT SUN MAR 8 2009 .LOW PRESSURE OVER SOUTHEAST KANSAS THIS MORNING WILL MOVE TO NORTHERN ILLINOIS BY MID DAY...AND INTO LOWER MICHIGAN BY EVENING. THE LOW WILL BRING MODERATE TO LOCALLY HEAVY RAINFALL TO THE AREA. THE RAIN IS FORECAST TO END BY AROUND MID DAY. IAZ027-028-038-039-049-050-061-062-074-075-084>086-095>097-081715- /O.CON.KDMX.FF.A.0002.000000T0000Z-090308T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK- MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ALLISON...WAVERLY...GRUNDY CENTER... WATERLOO...MARSHALLTOWN...TOLEDO...NEWTON...GRINNELL... KNOXVILLE...OSKALOOSA...CHARITON...ALBIA...OTTUMWA...CORYDON... CENTERVILLE...BLOOMFIELD 409 AM CDT SUN MAR 8 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHEAST IOWA...SOUTH CENTRAL IOWA AND SOUTHEAST IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...GRUNDY...JASPER... MARSHALL...POWESHIEK AND TAMA. IN NORTH CENTRAL IOWA...BUTLER. IN NORTHEAST IOWA...BLACK HAWK AND BREMER. IN SOUTH CENTRAL IOWA...APPANOOSE...LUCAS...MAHASKA...MARION...MONROE AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. * UNTIL 1 PM CDT THIS AFTERNOON * RAINFALL OF ONE HALF TO ONE INCH FROM YESTERDAY HAS PUSHED CREEKS TO NEAR BANK FULL IN SOME LOCATIONS. ADDITIONAL RAINFALL THIS MORNING OF THREE TO SIX TENTHS OF AN INCH IS LIKELY ACROSS THE WATCH AREA WITH THE GREATEST THREAT SOUTH OF HIGHWAY 30. THE GROUND IS STILL FROZEN IN MANY LOCATIONS WITH LITTLE GROUND COVER TO SLOW RUNOFF FROM ANY RAINFALL. WITH STREAM NEAR BANKFULL AND ADDITIONAL HEAVY RAIN EXPECTED...FLASH FLOODING MAY BECOME AN ISSUE OVERNIGHT INTO SUNDAY MORNING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Mar 7, 3:45 PM CST, 14 minutes earlier.
Area forecast discussion, Mar 7, 3:45 PM CST, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 345 PM CST SAT MAR 7 2009 .SHORT TERM...TONIGHT COMPLEX SHORT TERM FORECAST WITH MANY THINGS OCCURRING. HAVE SEEN BETWEEN ONE HALF AND ONE INCH ACRS MUCH OF THE HIGHWAY 30 TO INTERSTATE 80 CORRIDOR TODAY. WE ARE HAVING SOMEWHAT OF A BREAK AT THE MOMENT WITH SFC FRONT CURRENTLY IN NORTHERN MISSOURI AS FIRST SHORT WAVE EXITS TO THE EAST. HOWEVER...WL SEE SHORTWAVE IN COLORADO EJECT OVERNIGHT WITH FORCING INCREASING WITH TIME. WEAK ELEVATED INSTABILITY WILL PERSIST IN THE SOUTHEAST OVERNIGHT AND ANTICIPATE THUNDER CHANCES TO REMAIN IN OUR SOUTHEAST THIRD WITH SOME ISOLATE CLAPS FARTHER NORTH. HEAVIEST RAINFALL IS EXPECTED TO BE CONCENTRATED IN NORTHERN MISSOURI INTO FAR SOUTHEAST IOWA NEAR THE SFC BOUNDARY. THIS SHOULD FALL JUST SOUTH OF THE AREA THAT HAD THE HEAVY RAIN LAST NIGHT. HAVE OPTED OUT OF FLASH FLOOD WATCH FOR NOW AS AREAS EXPECTING HEAVY RAIN TONIGHT HAVE ONLY SEEN ABOUT A THIRD OF AN INCH SO FAR. FARTHER NORTH...COLDER AIR HAS ENTERED NORTHERN IA WITH TEMPERATURES NEAR FREEZING FROM KDNS-KMCW. ANTICIPATE THE THREAT OF MIXED PCPN TO EXIST ALONG AND NORTH OF THIS LINE OVERNIGHT WITH SNOW THREAT BEST NEAR THE KEST AREA. HAVE INCLUDED A MIXTURE OF FREEZING RAIN...SLEET AND SNOW FARTHER SOUTH NEAR THE AFOREMENTIONED LINE. ACCUMULATIONS OF SNOW AND SOME ICE ARE SIGNIFICANT ENOUGH FOR THE ISSUANCE OF AN ADVISORY IN THE NORTH WHERE 2 TO 5 INCHES OF SNOW ARE ANTICIPATED. .LONG TERM...SUNDAY THROUGH SATURDAY MID RANGE CONTINUES TO BE ACTIVE WITH TWO MAIN STORM SYSTEMS TO DEAL WITH. FIRST IS THE CURRENT STORM THAT LINGERS INTO SUNDAY...WITH THE UPPER LOW FINALLY LIFTING OUT OF THE DESERT SOUTHWEST LATE TONIGHT AND SWINGS NORTHEASTWARD THROUGH THE AREA SUNDAY. HARDEST PART WILL BE NAILING DOWN PRECIPITATION TYPES WITH COLD AIR MOVING IN ON THE BACKSIDE. SOUNDINGS INDICATING MAINLY SNOW FOR THE NORTHWEST HALF OF THE CWA...WITH WAA ALOFT ALOFT ASSOCIATED WITH A TROWAL FEATURE KEEPING PRECIP AS LIQUID ACROSS THE SOUTHEAST. SOME INDICATING THAT ICE WILL NOT BE INTRODUCED DEPENDING ON THE DEPTH OF SATURATION...SO THERE IS A CHANCE FOR SOME FREEZING RAIN/DRIZZLE ALONG A DENISON TO MASON CITY LINE SUNDAY MORNING...WITH PRECIP EXPECTED TO CHANGE TO ALL SNOW BEFORE TAPERING OFF SUNDAY AFTERNOON. QPF IN THE RANGE OF A QUARTER TO HALF AN INCH EXPECTED...AND FOR NOW HAVE TRENDED TOWARD THE MORE CONSERVATIVE AMOUNTS...WHICH WOULD GIVE ADDITIONAL SNOW AMOUNTS SUNDAY OF AROUND 1 TO 3 INCHES MAINLY NORTH OF HIGHWAY 18. WEAK RIDGING ALOFT BUILDS IN FOR MONDAY...BUT ANOTHER SYSTEM SIMILAR TO THE CURRENT SYSTEM IS DEVELOPING ACROSS THE WESTERN/CENTRAL US BY MONDAY NIGHT. SFC LOW EXPECTED TO BE CENTERED OVER SE COLORADO BY MONDAY NIGHT...WITH A SFC FRONT STRETCHING EAST/NORTHEASTWARD INTO KANSAS/SRN IA/NRN MO BY LATE MONDAY NIGHT WITH WAA SENDING H85 TEMPERATURES TO AROUND +10C BY EARLY TUESDAY MORNING. THEREFORE STILL ANTICIPATE WARMING TEMPERATURES MONDAY NIGHT IN STRONG WAA PATTERN...WITH THE LOW LIFTING OUT TUESDAY DURING THE DAY. WAA PATTERN SHOULD LEAD TO A CHANCE FOR SHOWERS AND THUNDERSTORM MONDAY NIGHT...WITH MODELS HINTING AT A FASTER PROGRESSION IN THE ARRIVAL OF THE WARM AIR WHICH WOULD SUGGEST PRECIP BEGINNING LATE MONDAY AFTERNOON. FOR NOW...SOUNDINGS STILL RELATIVELY DRY SO HAVE OPTED TO KEEP THAT TIME PERIOD DRY FOR NOW. BIGGER ISSUE WILL COME INTO TUESDAY...WITH STRONG COLD FRONT TO MOVE THROUGH THE CWA FOLLOWED BY THE DRY SLOT. EXPECT CONVECTION TO BREAK OUT ALONG THIS FRONT TUESDAY DURING THE DAY...AND QUICKLY SLIDE EASTWARD INTO ERN/NERN IOWA THROUGH THE DAY. LEFT SOME CHANCE POPS ACROSS THE WEST/SOUTHWEST FOR TIMING/PLACEMENT CHANGES IN THE TRACK OF THE SYSTEM. LOOKS LIKE EXTREME NORTHWESTERN CWA TO GET CLIPPED WITH PRECIP ON THE BACKSIDE OF THE SYSTEM...WITH SNOW POSSIBLE AS COLD AIR SURGES INTO THE NRN PLAINS/MO VALLEY REGION TUESDAY THROUGH TUESDAY NIGHT. GFS QUITE COLD SENDING H85 TEMPERATURES DOWN TO AROUND -20C BY TUESDAY EVENING...WITH THE EC MORE CONSERVATIVE ONLY DROPPING TO AROUND -10C. TRENDED TOWARD THE EC WITH THE SLIGHTLY WARMER SOLUTION...BUT WITH NEW SNOWFALL ACROSS THE NORTH AND HIGH PRESSURE BUILDING INTO THE AREA TUESDAY NIGHT INTO WEDNESDAY...EXPECT A FAIRLY CHILLY NIGHT TUESDAY NIGHT...AND AGAIN WEDNESDAY NIGHT. && .HYDROLOGY... GOOD ONE HALF TO ONE INCH ALONG AND EAST OF INTERSTATE 35 AND FROM THE INTERSTATE 80 CORRIDOR UP TO HIGHWAY 3. ADDITIONAL RAINFALL TONIGHT WILL BE HEAVIEST IN OUR SOUTHEAST BUT WL SEE SOME DECENT AMOUNTS FARTHER NORTH AS WELL. HAVE OPTED FOR A FLASH FLOOD WATCH IN OUR FAR EAST WITH RECENT REPORTS OF CREEKS AT OR SLIGHTLY ABOVE CAPACITY IN THE WATERLOO AREA. && .AVIATION...07/18Z EXPECT WIDESPREAD MVFR TO IFR CIGS AND VISIBILITIES AS SCT TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS MOVE ACRS CNTRL AND SOUTHERN IA THROUGH SUNDAY MORNING. FARTHER NORTH...A MIXTURE OF SLEET/SNOW AND FREEZING RAIN IS FORECAST BY LATER TONIGHT INTO SUNDAY MORNING. LITTLE IMPROVEMENT IN CEILINGS IS FORECAST THROUGH TOMORROW MORNING. NORTHEAST SURFACE WINDS WL PERSIST OVERNIGHT BECOMING NORTHWEST ON SUNDAY MORNING. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR APPANOOSE-BLACK HAWK-BREMER-BUTLER-DAVIS-GRUNDY-JASPER-LUCAS-MAHASKA-MARION- MARSHALL-MONROE-POWESHIEK-TAMA-WAPELLO-WAYNE. WINTER WEATHER ADVISORY FROM MIDNIGHT CST TONIGHT TO 4 PM CDT SUNDAY FOR CALHOUN-CERRO GORDO-EMMET-HANCOCK-HUMBOLDT-KOSSUTH- PALO ALTO-POCAHONTAS-SAC-WINNEBAGO-WORTH. && CAC/MJA
Hazardous weather outlook, Mar 7, 5:50 AM CST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 550 AM CST SAT MAR 7 2009 IAZ039-046>050-057>062-070>075-081>086-092>097-081200- BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 550 AM CST SAT MAR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE WITH HAIL UP TO QUARTER SIZE THE MAIN THREAT. LOCALLY HEAVY RAINFALL COULD ALSO PRODUCE STREET FLOODING...AND FLOODING ALONG SMALL CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO EARLY SUNDAY. THE THREAT FOR SEVERE STORMS WITH UP TO QUARTER SIZE HAIL AND LOCALLY HEAVY RAINFALL WILL PERSIST. ANOTHER SYSTEM MAY BRING ADDITIONAL CHANCES FOR THUNDERSTORMS AROUND TUESDAY. THE SEVERE WEATHER POTENTIAL WILL BE BETTER DEFINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH SUNDAY... ESPECIALLY ACROSS SOUTHERN IOWA. IAZ004>007-015>017-023>028-033>038-044-045-081200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-CRAWFORD-CARROLL- 550 AM CST SAT MAR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL AND NORTHERN IOWA. .DAY ONE...TODAY AND TONIGHT OCCASIONAL SNOW AND SLEET...MIXED WITH RAIN AT TIMES...WILL CONTINUE THROUGH TONIGHT. ACCUMULATIONS MAY REACH ONE TO THREE INCHES BY NORTH OF HIGHWAY 3 BY DAYBREAK SUNDAY WITH LESSER AMOUNTS SOUTH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WINTRY PRECIPITATION WILL CONTINUE SUNDAY MORNING WITH ADDITIONAL SNOW AND SLEET ACCUMULATIONS. TOTAL SNOW AND SLEET ACCUMULATIONS SHOULD VARY FROM LESS THAN AN INCH ALONG HIGHWAY 20...WITH 2 TO 5 INCHES POSSIBLE CLOSER TO THE MINNESOTA BORDER. ANOTHER SYSTEM MAY BRING ADDITIONAL SNOW ACCUMULATIONS AROUND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER REPORTS OF SNOW AND SLEET ACCUMULATIONS ARE ALWAYS APPRECIATED AND ENCOURAGED. SMALL
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 3:55 PM CST | Winter Weather Advisory | DMX | Calhoun, Cerro Gordo, Emmet, Hancock, Humboldt, Kossuth and 5 more | 23 hr |
Nearby
Flash Flood Watches in Iowa, 2009Every flash flood watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.